Letters Bisphosphonates in osteoporosis

Authors’ reply to Loukota and Musini and colleagues

BMJ 2012; 345 doi: http://dx.doi.org/10.1136/bmj.e5990 (Published 10 September 2012) Cite this as: BMJ 2012;345:e5990
  1. Kenneth E Poole, university lecturer, honorary consultant rheumatologist1,
  2. Juliet E Compston, professor of bone medicine2
  1. 1Cambridge University Hospitals NHS Foundation Trust, Department of Medicine, Cambridge, UK
  2. 2Department of Medicine, University of Cambridge School of Clinical Medicine, Addenbrooke’s Hospital, Cambridge CB2 2QQ, UK
  1. jec1001{at}cam.ac.uk

Loukota refers to an “exponential increase” in the incidence of osteonecrosis of the jaw (ONJ) associated with bisphosphonate use.1 2 We are unaware of any evidence for this in patients treated with bisphosphonates for osteoporosis, either in the review quoted by Loukota or in the literature. The precautions set out in our paper are fully in line with those recommended …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe